It is currently Tue Aug 22, 2017 9:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu Nov 19, 2009 11:30 am 
Offline
New Poster
New Poster

Joined: Thu Nov 19, 2009 11:08 am
Posts: 2
Hey everyone, I'm very new to this forum. Here's the deal, and I'll try to make this quick...First, I should say that I was not addicted to any opiate before suboxone. I took it because it made me feel happy when I was with friends. I got it off the street. To give you a full understanding of how long and how much I've done I'll give you a quick run down. I started in July of 2008.I would take 4mg a night sometimes every other day, sometimes every night, sometimes once a week. This continued until mid September of 2008, then I stopped. Went through brief and mild withdrawals. Then I started again in October, taking it twice a week. 4mg on Friday, 4mg on Saturday. This continued until winter break, where my friends and I hungout more often therefore I did more suboxone, and even threw some oxycodone in there from time to time. After Winter break I was addicted again. When winter break ended, I went back to 4mg on Fri 4mg on Sat, but found it more difficult to wait that long between taking it. Then spring break came, and I started taking 4mg three or four times a week. Then suddenly, around the begining of the summer of 2009, Suboxone became dry in my area, and I mean very very dry. It would be a good day when you could buy a whole 8mg pill. So I started to take 2mg four times a week. This continued until no basically. This past weekend I decided to get off Suboxone for good, which I have tried a couple time, but my work schedule didnt allow it, and now it does. Before this past weekend I stopped Suboxone for 3 days, the third day was pretty bad. This weekend I took 4mg on Friday, 2mg on Saturday, 1mg on Sunday, and 1mg on Monday. I've felt some slight symptoms since stopping, but nothing severe like I've felt in the past. This is my 3rd (2 1/2) day of being off and usually I would wake up with a pounding heart, sweating, legs shaking, and everything else thats goes with Suboxone withdrawal. This morning however I woke up feeling good for the first time in a long time. So my question is, is this the calm before the storm? Or was three days off last week then 8mg of suboxone over 4 days, then 3 days off all my body needed? Im sure thats just wishful thinking, and I'll probably wake up tomorrow or the next day drenched in sweat and in extreme pain. So let me know what you guys think. I apologize for writing so much, I just wanted to let you guys know my exact situation so that you could better gauge my withdrawal length and severity. Thank you very much, and have a great day.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Nov 19, 2009 1:00 pm 
Hmmmm. What an interesting story. I had heard there were people out there abusing Suboxone, but you're the first one who has posted I think. By 'abusing' I mean taking it recreationally. I just can't imagine how someone would choose Sub over hydrocodone or oxycodone or the like. But then again I've only taken Sub after having developed a high tolerance to opiates. I suppose it would produce some kind of high in the absence of tolerance.
In any case, opiate addiction in whatever form it takes, sucks! And I'm sorry you have found yourself in this situation. One thing is for sure - you're taking a step in the right direction in making the decision to get off this rollercoaster! As to your questions, I'm not sure of the answers. I'm pretty sure, however, that you're not out of the woods yet. As you may know, Suboxone has a very long half life. It's my understanding that it can take as much as 3-5 days or potentially even a week I think for it to completely clear out of your system.
Generally speaking, the horror of acute withdrawal from opiates ends relatively quickly (days) but the post acute withdrawals last much longer (months and months). That's when the real trouble starts as far as continued strong cravings, depression, low motivation and the like. It will be very interesting to see if you experience these problems given the fact that you were not addicted to full agonist opiates before taking Sub.
My feeling is that stopping Suboxone will be akin to stopping other opiates, but I really don't know. If that is the case, then all the brain changes (physically and psychologically) will have occurred just the same. Meaning that unless you're extremely lucky, you're going to have to have some additional help with this situation, some form of addiction education and treatment. I hope the doctor who runs this forum reads this and will interject something or maybe one of the moderators knows more about this. I am very curious myself.
I'm glad you posted and you will get support here. Please, please keep posting and let us know how you progress!


Top
  
 
 Post subject:
PostPosted: Thu Nov 19, 2009 11:18 pm 
Offline
New Poster
New Poster

Joined: Thu Nov 19, 2009 11:08 am
Posts: 2
Thank you very much for the quick response and kind words. I will be sure to keep a day by day posting of whats going on through my experience. I'm almost done day 3 and I can feel some slight symptoms of WD. I have an irregular heart beat, restless leg syndrome, and whenever I take a nap I usually wake up sweaty and in a state of panic. Aside from that I can't really complain. I'll post tomorrow for updates. Thanks again, and take care


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 6 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group